MAUDE Adverse Event Report: MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER

MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER
Catalog Number INT6F11C1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an intrakit introducer device.There was no damage to the intrakit packaging and the device was removed from packaging per ifu with no issues.The device was inspected and prepped per ifu with no issues.The device was properly hydrated.Excessive force was not used during insertion/ delivery.Resistance was encountered when the dilator was inserted into the sheath up until the last 1cm- only before the hub was connected did the resistance increase significantly.The physician attempted to remove the dilator in the usual manner from the sheath whilst it was inserted in the patient's wrist.As the physician went to remove the dilator, the dilator hub broke cleanly off.The device was not bent excessively prior to the detachment.No components remain in the patient.No patient injury reported.The device was replaced with a non mdt device.
 
Additional Manufacturer Narrative
The dilator remained stuck inside the sheath.The physician had to rewire through the broken dilator which was stuck inside the sheath.Once wire was placed, the faulty sheath and dilator were removed together and a new sheath opened and used.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: received for analysis was a int6f11c1 6f intrakit introducer with original packaging.The dilator tubing was broken at the edge of the hub.Visual inspection on the introducer sheath exhibited no noticeable defects.As received the broken dilator was bloody and engaged to the introducer sheath.After cleaning the devices, the tubing was disengaged from the sheath.The tubing and sheath were wetted and inserted into the lumen of the returned sheath; normal resistance was noted when passing the tip of the sheath was inserted.Actual physical measurements for outer and inner diameter of the dilator met specification.Introducer sheath measurements met specification.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTRAKIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6996618
Report Number1220452-2017-00109
Device Sequence Number19206518
Product Code DYB
UDI-Device Identifier20643169712236
UDI-Public20643169712236
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Catalogue NumberINT6F11C1
Device Lot Number2016105166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer11/06/2017
02/20/2018
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/01/2017
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;